Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Flagstaff, AZ

April 12, 20184 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 12, 2018, 3:34 AM MST for 4 counties in Arizona. It took effect at Apr 13, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:34 AM MST (10:34 UTC)
In effect from
Apr 13, 2018, 12:00 PM MST
Expired
Apr 13, 2018, 6:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3424 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS85 KFGZ 121034
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
334 AM MST Thu Apr 12 2018

AZZ108-113>117-137-138-121845-
/O.NEW.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
334 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect from noon to 6 PM MST Friday. 

* Affected Area...Along and south of Interstate 40. 

* Timing...Today from Noon to 7 PM MST and Friday from Noon to 6 
  PM MST.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 
  MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>107-109>112-118-139-140-121845-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
334 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...


* Affected Area...Along and north of Interstate 40 and Northern
  Gila County.

* Timing...Today from Noon to 7 PM MST.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 
  MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
7 follow-up statements
692 
WWUS85 KFGZ 121742
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1042 AM MST Thu Apr 12 2018

AZZ108-113>117-137-138-130200-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
1042 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect from noon to 6 PM MST Friday.

* Affected Area...Along and south of Interstate 40.

* Timing...Today from Noon to 7 PM MST and Friday from Noon to 
  6 PM MST. 

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 
  MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>107-109>112-118-139-140-130200-
/O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
1042 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* Affected Area...Along and north of Interstate 40 and Northern 
  Gila County. 

* Timing...Today from Noon to 7 PM MST.

* 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 
  MPH.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
907 
WWUS85 KFGZ 130218
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
718 PM MST Thu Apr 12 2018

AZZ113-114-116-117-131230-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/
/O.NEW.KFGZ.FW.W.0005.180413T0218Z-180413T0400Z/
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
718 PM MST Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Flagstaff has extended the Red 
Flag Warning FOR STRONG WINDS AND LOW RELATIVE HUMIDITY, which is 
in effect until 9 PM MST this evening. A Red Flag Warning is also
in effect for Friday from Noon to 6 PM MST.

* Affected Area...Little Colorado River Valley, Eastern Mogollon
  Rim, White Mountains, Chuska Mountains and Defiance Plateau.

* Timing...Until 9 PM MST this evening. Friday from Noon to 6 PM 
  MST.

* 20 FOOT WIND...Southwest 15 to 25 MPH, gusting to 35 to 45 MPH
  this evening. Northwest 15 to 25 mph with gusts to 35 to 40 MPH
  Friday.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ111-112-140-130400-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/
/O.NEW.KFGZ.FW.W.0005.180413T0218Z-180413T0400Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
718 PM MST Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Flagstaff has extended the Red 
Flag Warning FOR STRONG WINDS AND LOW RELATIVE HUMIDITY, which is 
in effect until 9 PM MST this evening.

* Affected Area...Little Colorado River Valley and Northeast
  Plateaus south of Highway 264.

* Timing...Until 9 PM MST (10 PM MDT).

* 20 FOOT WIND...Southwest 20 to 30 MPH, gusting to 35 to 45 MPH.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-115-137-138-131230-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
718 PM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY TODAY...

* Affected Area...Western Mogollon Rim and Yavapai County.

* Timing...Friday from Noon to 6 PM MST.

* 20 FOOT WIND...Southwest 15 to 25 MPH, gusting to 30 to 40 MPH.

* RELATIVE HUMIDITY...6 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ104>107-109-110-118-139-130330-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-180413T0200Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Northern Gila County (Fire Weather Zone 118)-
Black Mesa Area (Fire Weather Zone 139)-
718 PM MST Thu Apr 12 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

Breezy conditions will continue overnight and Friday, but wind
speeds and humidity are not expected to reach Red Flag Warning
criteria.

$$
085 
WWUS85 KFGZ 130402
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
902 PM MST Thu Apr 12 2018

AZZ113-114-116-117-131215-
/O.EXP.KFGZ.FW.W.0005.000000T0000Z-180413T0400Z/
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
902 PM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

* Affected Area...Little Colorado River Valley, Eastern Mogollon
  Rim, White Mountains, Chuska Mountains and Defiance Plateau.

* Timing...Friday from Noon to 6 PM MST.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 40 
  mph Friday.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ111-112-140-130515-
/O.EXP.KFGZ.FW.W.0005.000000T0000Z-180413T0400Z/
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
902 PM MST Thu Apr 12 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

Breezy northwest winds will continue through Friday, but wind 
speeds and humidity are not expected to meet critical fire 
weather thresholds. 

$$

AZZ108-115-137-138-131215-
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
902 PM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT ON FRIDAY FROM NOON TO 6 PM
MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* Affected Area...Western Mogollon Rim and Yavapai County.

* Timing...Friday from Noon to 6 PM MST.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 40 
  mph.

* RELATIVE HUMIDITY...6 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
445 
WWUS85 KFGZ 130711
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1211 AM MST Fri Apr 13 2018

AZZ108-113>117-137-138-131900-
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
1211 AM MST Fri Apr 13 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
YAVAPAI COUNTY, AND SOUTHERN COCONINO, NAVAJO AND APACHE 
COUNTIES...

* AFFECTED AREA...Yavapai County, and southern Coconino, Navajo
  and Apache Counties.

* TIMING...Friday from Noon to 6 PM MST.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 40 
  mph.

* RELATIVE HUMIDITY...6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
944 
WWUS85 KFGZ 131633
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
933 AM MST Fri Apr 13 2018

AZZ112-140-140100-
/O.EXA.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
933 AM MST Fri Apr 13 2018

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN COCONINO, 
NAVAJO, AND APACHE COUNTIES...

The National Weather Service in Flagstaff has issued a Red Flag
Warning, which is in effect until 6 PM MST this evening. 

* AFFECTED AREA...Southern Coconino, Navajo and Apache Counties. 

* TIMING...Noon to 6 PM MST today.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 40 
  mph. 

* RELATIVE HUMIDITY...8 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-113>117-137-138-140100-
/O.CON.KFGZ.FW.W.0004.180413T1900Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
933 AM MST Fri Apr 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY, AND 
SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES...

* AFFECTED AREA...Yavapai County, and southern Coconino, Navajo 
  and Apache Counties. 

* TIMING...Noon to 6 PM MST today.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 30 to 
  40 mph. 

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
751 
WWUS85 KFGZ 132200
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
300 PM MST Fri Apr 13 2018

AZZ108-112>117-137-138-140-140100-
/O.CON.KFGZ.FW.W.0004.000000T0000Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
300 PM MST Fri Apr 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR FOR YAVAPAI COUNTY, AND 
SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES...

* AFFECTED AREA...Yavapai County, and southern Coconino, Navajo 
  and Apache Counties.

* TIMING...until 6 PM MST today.

* 20 FOOT WIND...Northwest 15 to 25 mph with gusts from 35 to 
  40 mph. 

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$
525 
WWUS85 KFGZ 140049
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
549 PM MST Fri Apr 13 2018

AZZ108-112>117-137-138-140-140200-
/O.EXP.KFGZ.FW.W.0004.000000T0000Z-180414T0100Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
549 PM MST Fri Apr 13 2018

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
STRONG WIND AND LOW RELATIVE HUMIDITY FOR FOR YAVAPAI COUNTY, AND
SOUTHERN COCONINO, NAVAJO AND APACHE COUNTIES...

Breezy north to northwest winds are expected to continue into the
evening, but wind speeds and humidity are no longer expected to
meet critical fire weather thresholds.

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 9:21 PM MST, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 9:21 PM MST, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
921 PM MST Wed Apr 11 2018

.SYNOPSIS...Winds will remain locally gusty tonight, before
becoming very strong on Thursday as a cold front moves into
Arizona. Blowing dust and dangerous crosswinds will be a distinct
possibility across northeast Arizona on Thursday. This will be a
prolonged period of strong winds and dangerous fire weather
conditions, possibly lasting through Friday. Much colder air will
move into the area Thursday and Friday, but precipitation chances
will be very low. High pressure will return over the weekend, with
warming temperatures and lighter winds.

&&

.UPDATE...The Wind Advisory for today has expired. It will remain
gusty overnight for high elevation areas as the trough approaches
from the west, but most areas should remain below advisory
criteria (40+ mph gusts). A few exceptions are possible,
especially the Hwy 89 corridor northeast of Flagstaff including
Doney Park, and the Houserock Valley near Hwy 89A east of the
Kaibab Plateau. These areas could see some localized 40-50 mph
gusts later tonight with a few even higher gusts at times. The
main wind event is still on track for Thursday with 55-65 mph
gusts likely in east central Arizona and 40-50 mph gusts elsewhere
in northern Arizona.

&&

.PREV DISCUSSION /252 PM MST/...Expect gusty southwest winds to
continue overnight across all of northern Arizona with a few gust
to 45 mph from Flagstaff north and east until just after sunset.
For the remainder of the night locally gusty winds to around 35
mph will continue most prominent across the Mogollon Rim and in
the vicinity of higher terrain location such as the San Francisco
Peaks, Kaibab Plateau and Black Mesa.

For Thursday and Friday...A low pressure system and associated
cold front will move across Arizona on Thursday and into New
Mexico by Friday morning. The result will be on Thursday general
southwest winds of 25 to 35 MPH gusting to 45 MPH. However, the
area extending from Winslow to Show Low to Springerville and
northward will see wind gusts in excess of 60 MPH and thus a High
Wind Warning for Thursday has been issued for the described area.
Except for a slight chance of a sprinkle or short lived light
shower Thursday night into early Friday north of Interstate-40 it
will remain dry. As a result all of northern Arizona is under a
Red Flag Warning on Thursday for dangerous fire weather
conditions. Much colder temperatures are expected with the passage
of the cold front with high temperatures dropping 15 to 20
degrees from today to Friday. Winds will shift from southwesterly
to northerly Thursday night and Friday. The winds could stay
strong enough on Friday for heightened fire weather danger. Stay
tuned.

For the Weekend and early next week...High pressure moves in for
warming daytime temperatures Saturday and Sunday. Winds will
become lighter remaining out of the north on Saturday but
shifting to southwest on Sunday in advance of another low
pressure system. More strong winds are expected on Monday.

&&

.AVIATION...For the 06Z package...VFR conditions will prevail over
the next 24 hours under periods of high clouds. Tonight, gusty
downslope winds will develop along and immediately to the northeast
of the Mogollon Rim and higher terrain features. After 14Z Friday,
winds will increase across all of northern Arizona. The strongest
winds are forecast east of Flagstaff where southwest gusts into the
50 to 60 knot range are possible. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...A Red Flag Warning remains in effect on Thursday
for all of northern Arizona from Noon to 1900 LST. Winds will
increase mid-morning, with gusts into the 45 to 65 mph range -
strongest across Navajo and Apache Counties. Much cooler weather is
forecast Friday, but gusty north-northwest winds and dry conditions
may combine to produce continued critical fire weather conditions.

Saturday through Monday...Dry conditions with less wind is expected
for the weekend. Another round of very strong winds possible Monday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to
7 PM MST Thursday FOR AZZ104>118-137>140.

Wind Advisory from 7 AM to 7 PM MST Thursday FOR AZZ004>010-015-
016-018-037>039.

High Wind Warning from 9 AM to 7 PM MST Thursday FOR AZZ011>014-
017-040.

&&

PUBLIC...JJ/McCollum
AVIATION...RR
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:07 AM MSTDust Storm WarningFGZApache, Coconino, Navajo17 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.